Posted on 11/20/2019 by Dr Jonathan Ford
|Sometimes, while trying to treat one illness or prevent it, you might end up awakening other signs and symptoms of others that you had no idea of.
That is why it is always advisable to read the side effects of every prescription and see how compatible your body is. However, there are times when the effects are slow and hard to notice. You therefore need to be keen such that even the anti-allergy medication is put under scrutiny.
What Are The Effects Of Allergy Medication On Oral Health?
There are some medications that cause drying of mouth. This in turn causes bad breath and can be the reason someone gets cracked lips. These are mostly anti-histamines. Not all people who use them get this effect, but there are patients who report severe cases of having dry mouth after taking some. There are others who get swollen gums from antihypertensive pills.
In some severe cases, there are people who get overgrowth. This can get very uncomfortable and restrain someone from maintaining proper oral hygiene. The other allergy medicine that affects the teeth is aspirin. This is because it is acidic and when crushed using the teeth, it causes erosion of the enamel, which causes cavities.
What Can I Do To Prevent These Reactions?
The main thing people with allergies can do to prevent the harm of their medications on their oral health is avoid the triggers. If eating eggs brings you allergies, then you are better off replacing that protein with another during breakfast. This ensures you do not need the medication and therefore your oral health is protected.
It is important to discuss your allergy conditions and medications with a doctor. Visit our clinic today and get to learn more about how you can balance and manage your allergies and oral health.
16511 Goldenwest Suite 107
Huntington Beach, CA 92647-4484
Tel: (714) 409-6161
Monday: 9am - 6pm
Tuesday: 8am - 5:30pm
Wednesday: 7am - 6pm
Thursday: 7am - 5pm
Friday: 7am - 1pm